MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. COUPLER II

MIZUHO ORTHOPEDIC SYSTEMS, INC. COUPLER II
Model Number 5873
Medical Device Problem Codes Mechanical Problem (1384); Use of Device Problem (1670)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 10/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while trying to position an unstable cervical spine, the mayfield osi coupler assembly adapter failed to tighten.Patient had an injury/laceration as a result of the malfunction.
 
Event or Problem Description
It was reported while trying to position an unstable cervical spine, the mayfield osi coupler assembly adapter failed to tighten.Patient received a minor laceration.
 
Additional Manufacturer Narrative
The equipment that was returned appeared to be in good condition.Testing showed that the device meets it specification; it locks in position and supports a load as expected.Unable to determine a reason why the users were unable to secure the device.No physical cause found.User error is suspected.

Brand Name
COUPLER II
Common Device Name
COUPLER
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern avenue
union city, ca CA 94587 1234
MDR Report Key9251713
Report Number2921578-2019-00040
Device Sequence Number19423765
Product Code JEA
UDI-Device Identifier00842430104534
UDI-Public00842430104534
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5873
Device Catalogue Number5873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2019
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;